South Carolina, 2013Damaging Winds in South Carolina, December 29, 2013
December 29, 2013 · NWS CHS · 2 events in 2 counties and zones
A warm and very moist environment was present over the southeastern United States ahead of a cold front to the west. 8 inches and MLCAPE between 500-600 J/kg supported a few severe thunderstorms within the warm sector ahead of the cold front before it swept offshore by early afternoon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm and very moist environment was present over the southeastern United States ahead of a cold front to the west. Strong low level winds with 0-6km shear between 50-60 knots as well as PWATS near 1.8 inches and MLCAPE between 500-600 J/kg supported a few severe thunderstorms within the warm sector ahead of the cold front before it swept offshore by early afternoon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Dec 29, 6:51 AM EST, 2 hours 3 minutes earlier.
Area forecast discussion, Dec 29, 6:51 AM EST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
651 AM EST SUN DEC 29 2013
.SYNOPSIS...
LOW PRESSURE WILL PASS NE THROUGH GEORGIA AND SOUTH CAROLINA EARLY
THIS MORNING...THEN STRENGTHENING AS IT MOVES RAPIDLY NE AWAY FROM
THE AREA BY AFTERNOON. EXPECT WET WEATHER TO PREVAIL BEFORE A
TRAILING COLD FRONT SHIFTS OFFSHORE THIS AFTERNOON. CONTINENTAL
HIGH PRESSURE WILL BUILD FROM THE WEST AND NW DURING TONIGHT AND
MONDAY. A WEAK COLD FRONT WILL SHIFT THROUGH THE REGION MONDAY
NIGHT...FOLLOWED BY HIGH PRESSURE THROUGH WEDNESDAY. AN AREA OF
LOW PRESSURE WILL PASS NORTH OF THE AREA ON THURSDAY...DRAGGING A
STRONG COLD FRONT THROUGH BY LATE IN THE WEEK. COLD HIGH PRESSURE
WILL THEN BUILD IN FOR THE START OF NEXT WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
TEMPS EARLY THIS MORNING ARE AS MUCH AS 30-35 DEGREES WARMER THAN
THEY WERE EARLY YESTERDAY MORNING...AN GOOD INDICATOR OF THE
STRENGTH OF THE WARM ADVECTION REGIME IN PLACE.
WATER VAPOR IMAGERY SHOWING AN EAST/NE MOVING SHORT WAVE THROUGH
AND ASSOCIATED JET STREAK THAT WILL MOVE THROUGH THE SE QUADRANT
AND NORTHERN GULF COAST REGION THIS MORNING. THIS IS TRIGGERING
CYCLOGENESIS OVER SW GA PRIOR TO DAYBREAK THAT WILL ADVANCE
QUICKLY NE TOWARD THE CENTRAL SAVANNAH RIVER VALLEY BY
DAYBREAK...BEFORE THE LOW ACCELERATES AND DEEPENS FURTHER AS IT
HEADS TOWARD THE DELMARVA BY 18Z...AND TO SOUTHERN NEW ENGLAND BY
NIGHTFALL. THE EARLIER COASTAL TROUGH OFF OUR COASTS HAS MERGED
INTO A PRE-EXISTING WARM FRONT THAT WILL CONTINUE TO LIFT NORTH
OF THE AREA THIS MORNING....WITH A TRAILING COLD FRONT FROM THE
SURFACE LOW TO SWING QUICKLY THROUGH FROM WEST/SW TO EAST/NE
DURING THE MORNING/EARLY AFTERNOON...BEFORE HEADING INTO THE
ATLANTIC THEREAFTER.
THE ATMOSPHERE IS FULLY SATURATED WITH A DEEP INFLUX OF COPIOUS
MOISTURE FROM OUT OF THE GULF AND THE ATLANTIC. PWATS WILL REACH
NEAR 3 STANDARD DEVIATIONS ABOVE NORMAL OR CLOSE TO ALL-TIME LATE
DECEMBER MAXIMUM LEVELS AROUND 1.8 TO 1.9 INCHES. THE DEEPEST
MOISTURE AXIS AND BEST LARGE SCALE FORCING FOR ASCENT WILL OCCUR
THIS MORNING WITH A 50-60 KT LOW LEVEL JET IN SYNC WITH A 80-90 KT
MID LEVEL JET. UPWARD OMEGA FIELDS ARE QUITE HIGH AT 20-30
MICROBARS/SEC. THIS WILL GENERATE WIDESPREAD SHOWERS AND SCATTERED
T-STORMS THAT WILL PROGRESS FAIRLY QUICKLY TOWARD THE EAST/NE. ON
AVERAGE 1/2 TO 1 INCH RAINS WILL OCCUR...BUT WITH LOCALLY HIGHER
AMOUNTS WHERE TRAINING CELLS OCCUR. THE OVERALL FLASH FLOOD RISK
IS LOW HOWEVER GIVEN A STORM MOTION OF 35-40 KT...BUT LOCALIZED
MINOR FLOODING CAN OCCUR SINCE RAIN WILL BE MODERATE OR EVEN HEAVY
AT TIMES.
THE SEVERE WEATHER RISK STILL APPEARS LOW SINCE LAPSE RATES ARE
POOR /TYPICAL IN THE WINTER/ AND WE HAVE TOTAL SATURATION OF THE
VERTICAL WHICH WILL LIMIT THE DEGREE OF DESTABILIZATION. MLCAPE IS
MODEST AT BEST...AROUND 500-600 J/KG. CLIMATOLOGICALLY THE
MORNING HOURS ARE NOT FAVORABLE FOR SEVERE WEATHER. HOWEVER...THERE
IS STILL ENOUGH CONCERN THAT AN ISOLATED TORNADO CAN OCCUR AND/OR
STRONG SURFACE WINDS MAY MATERIALIZE IN A FEW OF THE SURFACE BASED
STORMS. VGP IS PROGGED TO BE AROUND 0.2-0.25 M/SEC2...THE SHERBS3
IS CLOSE TO 1.0...THE 0-6 KM BULK SHEAR IS 50-60 KT...AND
HODOGRAPHS SHOWING RIGHT TURNING SIGNATURES. FOR THESE REASONS WE
WILL MAINTAIN MENTION OF ISOLATED SEVERE STORMS IN THE HAZARDOUS
WEATHER OUTLOOK. SHOULD ANY STRONG WIND GUSTS AND/OR AN ISOLATED
TORNADO OCCUR IT IS MOST LIKELY THROUGH 12 PM...MAINLY NEAR AND
EAST OF I-95 WHERE THE BEST /ALBEIT A LIMITED AMOUNT/ OF SBCAPE
WILL EXIST.
NOW THAT WE HAVE ENTERED THE WARM SECTOR IN ADVANCE OF THE SURFACE
LOW AND TRAILING COLD FRONT...TEMPS WILL CONTINUE TO CLIMB THIS
MORNING. THEY/LL ONLY GO SO FAR AS WITH THE ONGOING CONVECTION IT
WILL STEADY OUT. BUT AS THE WET WEATHER ENDS BY LATE MORNING WEST
AND DURING THE EARLY AFTERNOON IN THE EAST...SKIES WILL BEGIN TO
CLEAR. DOWNSLOPE FLOW OFF THE APPALACHIANS WILL ASSIST IN TEMPS
THAT WILL PEAK IN THE UPPER 60S AND LOWER 70S MOST COMMUNITIES.
NOT RECORD LEVELS...BUT A GOOD 12-15 DEGREES ABOVE LATE DECEMBER
NORMS.
ISALLOBARIC PRESSURE FALLS OF AROUND 1-2 MB/3 HOURS THIS MORNING
WILL GIVE WAY TO SMALLER RISES THIS AFTERNOON. BUT THIS ALONG WITH
THE IMPRESSIVE LOW LEVEL WIND FIELDS THIS MORNING AND DEEPER
MIXING THIS AFTERNOON WILL GIVE MANY AREAS A BREEZY OR WINDY DAY.
WE/RE STILL CONCERNED THAT A SMALL WINDOW MAY DEVELOP FOR A
MARGINAL WIND ADVISORY FOR CHARLESTON...COASTAL BERKELEY AND COASTAL
COLLETON THIS MORNING. BUT THAT WOULD OCCUR ONLY IF DEEPER MIXING
OCCURS THAN IS NOW FORESEEN.
LAKE WINDS...CONDITIONS ON LAKE MOULTRIE WOULD APPEAR TO FALL JUST
SHY OF A LAKE WIND ADVISORY...WITH MAX WINDS IN THE 15-20 KT
RANGE.
TONIGHT...THE CYCLONIC FLOW AROUND THE INTENSIFYING LOW NEAR NEW
ENGLAND THIS EVENING WILL GIVE WAY TO AN ANTICYCLONIC FLOW THROUGH
THE NIGHT...AS A LARGE AREA OF HIGH PRESSURE BUILDS FROM THE WEST
AND NW. SKIES WILL BE CLEAR/MOSTLY CLEAR AND THERE IS SOME COLD
ADVECTION EARLY THAT GIVES WAY TO MORE RADIATIONAL COOLING LATE.
THIS WILL ALLOW FOR A LARGE DROP IN TEMPS FROM HIGHS TODAY...LOWER
AND MIDDLE 40S INLAND TO THE UPPER 40S CLOSER TO THE COAST.
&&
.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
MONDAY AND MONDAY NIGHT...A MEAN LONGWAVE TROUGH WILL ENCOMPASS THE
EASTERN HALF OF THE COUNTRY AS AN EMBEDDED SHORTWAVE PASSES JUST TO
THE NORTH OVERNIGHT. AT THE SURFACE...A RATHER DIFFUSE PATTERN WILL
BE IN PLACE AS THE AREA IS CAUGHT BETWEEN THE OFFSHORE COLD FRONT TO
THE EAST AND A MORE SUBTLE COLD FRONT COMING IN FROM THE WEST.
OVERALL MONDAY WILL BE PRETTY QUIET WITH PRIMARILY JET INDUCED HIGH
CLOUDS STREAMING ACROSS THE REGION DURING THE DAY. LIGHT WESTERLY
FLOW WILL BE IN PLACE NEAR THE SURFACE AND HIGHS ARE EXPECTED TO
REACH THE LOW 60S. THE MAIN FORECAST QUESTION TO START THE WEEK IS
WHETHER OR NOT THE APPROACHING FRONT WILL BE ABLE TO KICK OFF
ISOLATED SHOWERS ACROSS THE SOUTHERN ZONES LATE MONDAY NIGHT. THE
AFOREMENTIONED UPPER JET STRENGTHENS THROUGH THE PERIOD TO IN EXCESS
OF 150 KTS ACROSS THE MID-ATLANTIC...PLACING THE FORECAST AREA IN
ITS RIGHT ENTRANCE REGION. THE MAIN LIMITING FACTOR FOR ANY
PRECIPITATION...AND THUS THE REASON I HAVE MAINTAINED A DRY
FORECAST...IS THAT ALL OF THE MOISTURE IS IN THE MID/UPPER LEVELS.
SO WHILE IT IS PLAUSIBLE THERE WILL BE SOME RETURNS ON RADAR...ANY
RAIN WILL BE FALLING OUT OF MID/HIGH CLOUDS AND WILL THEREFORE MAKE
IT DIFFICULT TO SEE MEASURABLE PRECIPITATION. LOWS WILL FALL INTO
THE LOW 40S AWAY FROM THE COAST AND MID 40S CLOSER TO THE BEACHES.
TUESDAY THROUGH WEDNESDAY...THE MEAN LONGWAVE TROUGH ALOFT WILL
PERSIST THROUGH MID WEEK. THE SUBTLE COLD FRONT WILL MOVE OFFSHORE
ON TUESDAY AS A RELATIVELY WEAK AND ILL-DEFINED AREA OF HIGH
PRESSURE SETTLES IN FOR WEDNESDAY. TEMPS WILL BE COOLER DURING THIS
PERIOD...WITH HIGHS AND LOWS EXPECTED TO BE CLOSE TO CLIMO.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
THERE IS GOOD GENERAL AGREEMENT ON THE PATTERN FOR THE LONG TERM
PERIOD...WITH SOME DISCREPANCIES ON THE SENSIBLE WEATHER IMPACTS
MAINLY IN THE THURSDAY THROUGH FRIDAY PERIOD. THE MEAN LONGWAVE
TROUGH ACROSS THE EASTERN CONUS WILL SEE A VIGOROUS AND WELL DEFINED
SHORTWAVE TRANSLATING EASTWARD THURSDAY AND THURSDAY NIGHT. THIS
WILL DRIVE A FAST MOVING CLIPPER TYPE LOW ACROSS THE OHIO VALLEY ON
THURSDAY WHICH WILL PUSH STRONG COLD FRONT ACROSS THE FORECAST AREA
THURSDAY NIGHT. THE MAIN FORECAST QUESTION THEN REVOLVES AROUND
WHETHER OR NOT ANY PRECIPITATION OCCURS WITH THE FRONT. THE 29/00Z
ECMWF CONTINUES TO BE THE WET SOLUTION WHILE THE CORRESPONDING GFS
IS TOTALLY DRY. THE FORECAST CONTINUES TO SIT THE FENCE...FEATURING
SLIGHT CHANCE POPS DURING THIS TIME...AWAITING BETTER MODEL
AGREEMENT WITH TIME. REGARDLESS...COLD HIGH PRESSURE WILL BUILD IN
BEHIND THE FRONT FOR FRIDAY/SATURDAY. TEMPS WILL RUN WELL BELOW
NORMAL BY THE END OF THE FORECAST PERIOD.
&&
.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
FLIGHT RESTRICTIONS WILL PREVAIL AT KCHS AND KSAV INTO THIS
AFTERNOON...PERHAPS EVEN DOWN INTO THE IFR RANGE THIS
MORNING...BEFORE VFR CONDITIONS RETURN LATE IN THE DAY AND
TONIGHT. THE MAIN AXIS OF DEEPER AND STRONGER CONVECTION WILL CROSS
THE REGION THROUGH 16-17Z...PRODUCING -SHRA/SHRA. MAYBE A BRIEF
PERIOD OF +SHRA WILL OCCUR. ONLY LOW PROBABILITIES OF AN ISOLATED
TSRA AT KCHS UNTIL A COLD FRONT MOVES INTO THE ATLANTIC THIS
AFTERNOON.
ROBUST WIND FIELDS OFF THE SURFACE IN ASSOCIATION WITH THE LOW
LEVEL JET...LARGE PRESSURE FALLS AND A DEVELOPING LOW MOVING FROM
THE GULF INTO THE SE STATES THIS MORNING WILL GENERATE IMPRESSIVE
LOW LEVEL WIND SHEAR THROUGH THE MORNING HOURS AT BOTH AIRFIELDS.
AFTER THE LOW LEVEL JET PULLS OUT THERE IS AMPLE MIXING TO PRODUCE
GUSTY SURFACE WINDS TIL LATE IN THE DAY.
EXTENDED AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH THURSDAY.
&&
.MARINE...
TODAY...A 1010 MB HIGH TRAVELING QUICKLY NE THROUGH SC EARLY THIS
MORNING WILL CROSS INTO NC BY 15Z AND TO THE DELMARVA AND BEYOND
AFTER 18Z. THIS FEATURE WILL DEEPEN A FEW MILLIBARS THIS
MORNING...THEN STRENGTHENS FURTHER THIS AFTERNOON. A STRONG 50-60
KT LOW LEVEL JET WITH GEOSTROPHIC WINDS OF 35-40 KT WILL PEAK THIS
MORNING...RESULTING IN A CONTINUATION OF SCA/S FOR ALL MARINE
ZONES. SOUTH WINDS EARLY WILL VEER AROUND TO THE SW THIS
MORNING...THEN TO THE WEST DURING THIS AFTERNOON. SPEEDS WILL PEAK
AT 25 OR 30 KT THROUGH MIDDAY BEFORE DROPPING SOME 5 OR 10 KT THIS
AFTERNOON. SEAS WILL BUILD AS HIGH AS 6-9 FT WITHIN 20 NM OF SHORE
AND 8-10 FT FURTHER OUT THIS MORNING...BEFORE DROPPING 1-3 FT THIS
AFTERNOON. VARIOUS MODEL DATA AND SOUNDINGS DO SHOW A POSSIBLE
MARGINAL GALE EVENT THIS MORNING ACROSS AMZ350-374...BUT GIVEN
THAT MIXING WILL BE TEMPERED BY THE WARM ADVECTION WE HAVE CHOSEN
NOT TO RAISE ANY GALE WARNING.
MARINERS ARE ADVISED TO MAINTAIN A CLOSE WEATHER WATCH TODAY WITH
WIDESPREAD SHOWERS AND SCATTERED T-STORMS TO OCCUR THIS MORNING
AND EARLY AFTERNOON. SOME OF THIS ACTIVITY MAY PRODUCE WIND GUSTS
PAST 35 OR 40 KT...WITH EVEN AN OUTSIDE RISK OF ISOLATED TORNADIC
WATERSPOUTS.
TONIGHT...MARINE CONDITIONS WILL BE MUCH MORE TRANQUIL COMPARED TO
TODAY. CONVECTION WILL HAVE LONG SINCE ENDED...AND COLD ADVECTION
IS WEAK OR MODEST AT BEST...SO THE REMAINING SCA/S FOR AMZ350-352
WILL COME DOWN EARLY. BUT IT/LL TAKE UNTIL LATE FOR AMZ374 TO SEE
AN END TO THEIR SCA.
MONDAY THROUGH FRIDAY...A SUBTLE AND WEAK COLD FRONT WILL MOVE
ACROSS THE LOCAL WATERS MONDAY NIGHT. WEAK AND ILL-DEFINED HIGH
PRESSURE WILL THEN MOVE IN FOR THE TUESDAY/WEDNESDAY TIME PERIOD.
A STRONGER COLD FRONT WILL THEN MOVE THROUGH LATE ON THURSDAY. THE
MONDAY NIGHT FRONT WILL BRING ABOUT A MODEST INCREASE IN WEST-
NORTHWEST WINDS...BUT OVERALL CONDITIONS ARE EXPECTED TO REMAIN
BELOW SMALL CRAFT ADVISORY THRESHOLDS. TRANQUIL CONDITIONS ARE
THEN EXPECTED TUESDAY/WEDNESDAY UNDER THE INFLUENCE OF HIGH
PRESSURE. CHANCES FOR ADVISORIES WILL THEN INCREASE VERY LATE IN
THE PERIOD ASSOCIATED WITH THE STRONGER COLD FRONT FOLLOWED BY
CANADIAN HIGH PRESSURE FOR LATE IN THE WEEK.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR AMZ330.
SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR AMZ352.
SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR AMZ350.
SMALL CRAFT ADVISORY UNTIL 5 AM EST MONDAY FOR AMZ374.
SMALL CRAFT ADVISORY UNTIL 2 PM EST THIS AFTERNOON FOR AMZ354.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...BSH
AVIATION...
MARINE...Hazardous weather outlook, Dec 29, 5:17 AM EST, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
517 AM EST SUN DEC 29 2013
AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-301030-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
517 AM EST SUN DEC 29 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORMS...THERE IS A MARGINAL THREAT FOR SEVERE
THUNDERSTORMS THIS MORNING...AS A LOW PRESSURE SYSTEM TRACKS
NEARBY AND A TRAILING COLD FRONT PUSHES OFFSHORE BY EARLY
AFTERNOON. THE THREAT WILL BE HIGHLY DEPENDENT ON THE TRACK OF THE
SYSTEM AND THE AMOUNT OF SURFACE HEATING THAT OCCURS ALONG THE
COAST BEFORE THE COLD FRONT SHIFTS OFFSHORE. THE TIMING FOR
POTENTIAL SEVERE WEATHER IS BETWEEN 8 AM AND NOON FOR MOST
LOCATIONS...MAINLY NEAR AND EAST OF INTERSTATE 95. STRONG WIND
FIELDS AND DEEP MOISTURE ASSOCIATED WITH THIS SYSTEM SUGGEST
THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL...STRONG WIND
GUSTS AND PERHAPS A BRIEF TORNADO...MAINLY ALONG THE COAST OR IN
THE NEARBY ATLANTIC.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE MAY BE REQUESTED DURING THIS MORNING.
In the hours before
Special weather statement, Dec 29, 8:34 AM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
834 AM EST SUN DEC 29 2013
SCZ045-291415-
INLAND BERKELEY-
834 AM EST SUN DEC 29 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY
THROUGH 915 AM EST...
...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...
AT 830 AM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR WAMPEE...MOVING NORTHEAST AT 45 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
SIMPSON CROSSING...MACBETH...WILDER...SAINT STEPHEN...CALESTOWN...
BEUFORDTOWN...JAMESTOWN...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3307 8009 3323 8010 3337 8022 3349 7995
3343 7987 3342 7987 3339 7983 3339 7982
3337 7980 3338 7978 3334 7976 3332 7974
3332 7971 3330 7966 3330 7963
TIME...MOT...LOC 1334Z 247DEG 39KT 3325 7996Thunderstorm Wind, Berkeley
- When
- December 29, 8:54 AM EST to 8:55 AM EST
- Where
- Berkeley County, Alvin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 33.350, -79.820
The Berkeley County 911 call center reported a tree down at the 2200 block of Santee River Road.
Thunderstorm Wind, Charleston
- When
- December 29, 9:05 AM EST to 9:06 AM EST
- Where
- Charleston County, 1.16 mi W of Drayton
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 32.850, -80.070
The Charleston County 911 call center reported a tree down at the intersection of Ashley River Road and Rhett Butler Drive.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Texas, December 29, 20131 death · 5 injured · $50,000 · 1 event
- Winter Storm in Vermont, December 29 to 30, 2013$30,000 · 3 events
- Flash Flooding and Hail in Hawaii, December 29 to 31, 2013$5,000 · 0.75 in hail · 13 events
- High Wind in Wyoming, December 29 to 30, 201350 kt wind · 13 events
- Cold in Nebraska, December 29, 20139 events
- Heavy Snow in Maine, December 29 to 30, 20137 events
- Heavy Snow in Maine, December 29 to 30, 20135 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, December 29, 20134 events
- Strong Wind in New Jersey, December 29, 2013$10,000 · 4 events
- Heavy Snow in New Hampshire, December 29 to 30, 20134 events
- Cold in Iowa, December 29, 20133 events
- High Wind in California, December 29, 201376 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 485918, 489324.